T Nation

Inflammation Steroid


#1

I have some unknown swelling in my ankle and my doc put me on this drug called Methylprednisolone. I guess it's a steroid and he said I'll be very hungry while taking it and I could put on upward around 10 lbs while on it. Anyway a light went off in my head (ding ding ding) lol. I've never taken roids before but will this add strength along with the weight gain? I'm starting to hit the weights hard tomorrow for the first time in months. should I save em till the DOMS goes. I don't really need them for my ankle. He gave me some pain pills so I get by with those just fine. He overexagerates the problem way more than it really is.

I hardly think these are the equivelent of real juice but he did say I'd gain weight with them. Would it help with strength too.


#2

lol mate that's a corticosteroid, nothing like AAS. Probably has just as many side effects though. I was on prednisolone for an intestinal thing and had to stop after two weeks, side effects were unbearable.

If it's just a minor problem I suggest seeing a different doctor and weighing up the pros/cons.

From what I remember any weight gain is just fat or water retention or something. I don't know, my weight didn't change with prednisolone.